Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

June 5, 2016Lowndes County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 5, 2016, 5:57 PM CDT for Lowndes County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 5:57 PM CDT (22:57 UTC)
Expired
Jun 5, 2016, 6:30 PM CDT
In force
33 min
Issued by
NWS Jackson, MS

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 37 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

495 
WWUS84 KJAN 052257
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT SUN JUN 5 2016

MSZ031-052330-
LOWNDES-
557 PM CDT SUN JUN 5 2016

...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
NORTHERN LOWNDES COUNTY...

AT 555 PM CDT...THUNDERSTORMS WERE CLUSTERED NEAR COLUMBUS AFB...
MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...COLUMBUS AFB...CALEDONIA...KOLOLA SPRINGS AND STEENS. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3347 8828 3347 8859 3352 8856 3355 8853
      3353 8849 3353 8847 3356 8850 3356 8849
      3358 8849 3360 8847 3362 8851 3366 8848
      3368 8842 3367 8842 3372 8827 3363 8826
TIME...MOT...LOC 2255Z 258DEG 4KT 3359 8844 

$$

CME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:39 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 5, 3:39 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
339 PM CDT SUN JUN 5 2016

.SHORT TERM...Tonight through Monday night...Convection has been
slower to develop today, but has stepped up a bit along the frontal
boundary in the last couple of hours. Have also had a few reports of
cold air funnels near the frontal interface in the Delta today.

Frontal boundary has been about stationary today as mid/upper
support that was responsible for bringing the front south has
shifted east resulting in increasingly parallel flow over the front.
A secondary bit of energy does appear to drop south in the northwest
flow over the MS valley by Tuesday to finally give the boundary a
push through the area and to squash the persistent cold core
low/shear axis over TX.

In the meantime, expect two areas of convection to dominate over the
CWA tonight and Monday. The main area will be along the frontal
boundary where convergence of the diurnally destabilized air will be
greatest. Slow movement of the boundary and proximity of mid level
deformation zone should allow for some training possibilities and
slow cell movement and with PWs around 1.75, locally heavy rainfall
will be possible. The second area of concern will be over the south
in closer proximity to the warm advection pattern of the retreating
cold core low over south TX. Slightly better lapse rates and lift in
those areas may allow for a better coverage of convection.

.LONG TERM...Wednesday through Saturday...The GFS, Euro, Canadian
and ensembles continue to be in general agreement with the upper
pattern. As we push through the rest of the work week upper ridging
will build across the region from the plains. The surface front will
become stationary across the Gulf coast and then dissipate. Pwats
across the cwa will drop to below one inch during the week. The drier
air may be aided by some dry slotting from an area of low pressure
that will cross Florida.

As we move into the weekend, models show low level return flow will
develop across the region as pwats increase to around 1.8 inches
across the south. There will be enough moisture transport for some
isolated convection across the west and south on Saturday.

As far as temps are concerned, expect a gradual warming trend during
the work week into Saturday. Temps will rise from mainly the 80s to
the lower 90s by Friday and Saturday. Nightly lows will start in the
60s for Monday night and Tuesday night before temps gradually rise
to the upper 60s and lower 70s by Friday night and Saturday night.
Thus temps will push above normal by the end of the period. Some
guidance tried to bring in some mid to upper 50s early in the period
which seemed to be a little cool. Models try to hint that rain
chances will increase from Sunday into the early part of the
following work week as pwats increase to around 2 inches. /17/26/

&&

.AVIATION...A line of shra/tsra were noted on radar at 1900Z along a
stalled cold front from just nw of GWO to just se of GLH and to sw of
MLU. This will maintain at least vcty tsra of GLH-GWO this aftn and
MVFR/IFR conds at times. Elsewhere, VFR conds will prevail but
flight categories could briefly be reduced to MVFR/IFR status in
areas of sct convection occurs. Convection will begin to dissipate
after sunset. The cold front will dissipate tonight as it drifts a
little farther south. Cigs will again lower to MVFR/IFR category
around 12z before improving to VFR conds areawide after 16z MON. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  87  67  90 /  41  37  13   8
Meridian      70  87  66  90 /  52  53  22   9
Vicksburg     70  88  65  89 /  30  28  14   7
Hattiesburg   71  89  70  93 /  46  53  35   5
Natchez       70  88  68  86 /  36  25  20   2
Greenville    68  87  66  87 /  16  12   7   7
Greenwood     68  86  65  87 /  27  24   8   8

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jun 5, 2:07 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT SUN JUN 5 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
207 PM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 5, 5:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT SUN JUN 5 2016

MSZ030-052300-
CLAY-
529 PM CDT SUN JUN 5 2016

...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
SOUTHEASTERN CLAY COUNTY...

AT 527 PM CDT...THUNDERSTORMS WERE CLUSTERED NEAR WEST POINT.
THE STORMS ARE NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
WEST POINT AND TIBBEE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3359 8848 3351 8865 3353 8867 3356 8867
      3356 8870 3360 8873 3368 8860 3368 8853
      3366 8851 3365 8851 3364 8850 3362 8851
      3360 8847
TIME...MOT...LOC 2227Z 236DEG 4KT 3359 8864

CME
Special weather statement, Jun 5, 5:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT SUN JUN 5 2016

MSZ031-052330-
LOWNDES-
557 PM CDT SUN JUN 5 2016

...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
NORTHERN LOWNDES COUNTY...

AT 555 PM CDT...THUNDERSTORMS WERE CLUSTERED NEAR COLUMBUS AFB...
MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...COLUMBUS AFB...CALEDONIA...KOLOLA SPRINGS AND STEENS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3347 8828 3347 8859 3352 8856 3355 8853
      3353 8849 3353 8847 3356 8850 3356 8849
      3358 8849 3360 8847 3362 8851 3366 8848
      3368 8842 3367 8842 3372 8827 3363 8826
TIME...MOT...LOC 2255Z 258DEG 4KT 3359 8844

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:42 PM CDTSpecial Weather StatementJANJones33 min
Jun 5, 5:29 PM CDTSpecial Weather StatementJANClay31 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.